Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

What does a rash in groin area indicate?

DOCTOR OF THE MONTH - Jan 2014
Jan 2014
User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2002
Answered : 7387 Questions
Question
I have a rash in my groin area and it is super itchy. I can upload a picture if needed.
Posted Thu, 28 Aug 2014 in Skin Hair and Nails
 
 
Answered by Dr. Kakkar S. 10 minutes later
Brief Answer:
Tinea cruris

Detailed Answer:
Hello and welcome to healthcaremagic

I am Dr. Kakkar. I have gone through your query.

I would keep a possibility of a fungal infection/tinea cruris. Though I would have preferred a photograph to be 100% sure.
Sweating, heat and humidity are the factors which encourage fungal growth in the groin folds.

You have been using triamcinolone acetonide which is a topical steroid and is not recommended for fungal infection/tinea. It may provide some relief from itching but it would actually favor fungal growth.

If I was the treating doctor I would have asked you to use a topical antifungal cream e.g clotrimazole 1% cream, twice daily for 4 weeks.

Along with topical clotrimazole, you may also take an oral antifungal e.g fluconazole 150 mg once every week for 4 weeks. This is a prescription drug and you would need doctor's prescription before you can procure it

An OTC antihistamine e.g cetrizine 10 mg once daily would provide you symptomatic relief from itching.

Regards
Above answer was peer-reviewed by
 
Follow-up: What does a rash in groin area indicate? 1 minute later
I have attached a photo
 
 
Answered by Dr. Kakkar S. 1 minute later
Brief Answer:
Tinea cruris

Detailed Answer:
Hi.

I have seen the photograph.
It is indeed fungal infection of the groin/Tinea cruris

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor